Bruising: I'm on quite a few heart meds... - British Heart Fou...

British Heart Foundation

28,341 members18,573 posts

Bruising

Dossy profile image

I'm on quite a few heart meds and very recently started to show large bruises. I haven't knowingly knocked myself so wondering if its just another side effect. It takes up to 5 weeks to completely clear. Just wondering if others get this? Thanks

31 Replies

Hello :-)

Yes I get bruising look like I have been in a boxing ring sometimes !

Are you on blood thinners that is one that can cause it as well as some others but I think you will find this is common and the Consultant actually warned me about the bruising but told me it was harmless and just a side effect and nothing to worry about :-) x

Dossy profile image
Dossy in reply to BeKind28

Thank you. Yes I'm on blood thinners so they must be the cause! So many side effects from the drugs!

BeKind28 profile image
BeKind28 in reply to Dossy

Yes those will 100% cause it I know they can sometimes look unpleasant but it shows in a way they are working and doing their job

Hope you feel more at ease now :-) x

Dossy profile image
Dossy in reply to BeKind28

Yes, thank you x

Hi Dossy. Yes, I am exactly the same. I am on Heart Tablets including Aspirin and Wafarin and I absolutely hate the bruising especially in this Weather!! At the moment, I have about 5 on the top of my leg and a Corker of one on my left arm at the top. Nowhere where I could have possibly bumped it either. It is very annoying sometimes but am going to check with my Doctor soon about it. I understand completely where you are coming from!!

Yes, they don't look good in tjis weather especially. They are, like yours, in placed where I couldn't have knonked myself.Just noticed today bulging veins in hands now!

I hate this bruising Dossy. I really do. I've got protruding Veins in my Hands as well. I am wondering whether it's all to do with getting older maybe and the Skin Thinning!! Who knows?? I am going to ask my Doctor though, if you can get through to them these days that is i.e. Covid. Last time I looked it was all to be done Online. I really don't know. Just guessing really!!

Getting older doesn't he)p as skin is thinner! I can normally get a phone consultation with Gp but that's not a great deal of help if you want to show them something!

Yep as everyone else has said, I was one big bruise a year ago after I started all the meds following the heart attack and stents also had lots of joint pains but now down the line a year, all joint pains and bruising virtually disappeared. Do lots of walking up to around five miles but a fast 1.5 mile walk everyday.

Dossy profile image
Dossy in reply to EngineerB

Thank you. It's encouraging to hear joint pain disappeared as that is a problem too especially in legs that ache and sometimes burning effect and feel heavy at times making walking uncomfortable at times

Soppybat profile image
Soppybat in reply to Dossy

Joint and muscular pain can be caused by Statins if you have been prescribed them.

Dossy profile image
Dossy in reply to Soppybat

Yes! I was on 80mg of Atorvastatin but 2 weeks ago changed to Simvastatin to see if things improved. Started on 20mg with a view to gradually increasing the dose. Too earlier to access properly as current dose is very low at the moment

Soppybat profile image
Soppybat in reply to Dossy

You may also experience brain fog as synapsis interference caused by Statins…affects recall time. You may benefit from reading Statin Nation by Dr Malcolm Kendrick.

Dossy profile image
Dossy in reply to Soppybat

Thank you for your reply

If you are on warfarin your INR may be too high. Make sure you get it checked regularly. Either way if it’s new bruising worth talking to your GP

I just take low dose aspirin and I find bruises appear somewhere a lot of the time

I am on Clopidogrel as one of my many medications and it is known to result in bruising. I look as though I am abused or something!! I was told not to worry because it shows that the medication is working. It is an anti-platelet drug with a stronger effect than low dose aspirin, which is why the bruising appears so quickly and so extensively.

Dossy profile image
Dossy in reply to MelB51

Yes I'm on that drug too as well as asprin

Said to me , just cosmetic. Nothing to worry about. Some feel tender too on lower legs

I've been on Rivaroxaban since last November:- yes, I too seem to have bruising popping up here, there & everywhere. I'm also having bloods checked regularly, as in past few months, my Platelet count has been dropping. I also notice tiny red blood spots on my feet & lower legs, I have reported it. Now have thromboceytopaenia. Could be the meds, could be the Covid jab (Astra), could be neither??? I too, hate taking drugs, but I am grateful at the same time.

Dossy profile image
Dossy in reply to OAPjust

Thank you for your reply. Yes I don't like the side effects of some if the drugs but needs must to prevent further attacks

Yes I used to bruise easily anyway but now I bruise all the time. GP says it's caused by aspirin I'm on.

Rosei profile image
Rosei in reply to cjbroon

I am on Clopidogrel and bruise quite badly, it doesn't bother me but my children worry about it, I tell them it shows that the drug is doing its job.

Hi Dossy. Hope you are well. I posted something similar last week about the weird and wonderful bruises i am getting after my heart attack 3 months ago. The problem is ticagralor(blood thinner) but how a wise person put it to me was "the bruises are a sign that tablets are doing their job so wear ur bruises with pride and play a 'wonder how i got that game'. "Also only on those for a year then it will be the asprin so hold tight xx

Dossy profile image
Dossy in reply to Jules2021

Thank you. I'm already in a daily asprin

I am bruising like a peach for no apparent reason. Taking Ticagrelor 90 mgs twice a day and my GP is aware and says this is the reason. I just laugh now and wear appropriate clothing to cover the worst days.

Jules2021 profile image
Jules2021 in reply to Pussacat

Yip me too plus asprin. Harder to hide in this weather but oh well x

Pussacat profile image
Pussacat in reply to Jules2021

I am on quite an assortment including Aspirin and no matter how careful I am end up looking like I have been fighting, lol.

Not again....
Jules2021 profile image
Jules2021 in reply to Pussacat

My leg has just cleared up after that look lol this week its my arms. As long as we avoid the eyes cos that would look really bad lol

Hi every morning i wake up i have a look to see what new bruises i have some of them are big ,the heart people at the hospitial tell me its a good sign,it says the tablets are working

Probably, as you say due to blood thinning medication (though low dose aspirin on it's own shouldn't cause extensive bruising with no trauma) but might be worth having your platelets and full blood count checked if this hasn't been done recently.

You may also like...